Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area.

@article{Semiz2008TwoCO,
  title={Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area.},
  author={Serap Semiz and Yasemin Işik Balci and S reyya Ergin and Maşallah Candemir and Aziz Polat},
  journal={Pediatric dermatology},
  year={2008},
  volume={25 5},
  pages={544-7}
}
Topical use of corticosteroids may cause immunosuppression and iatrogenic Cushing's syndrome via hypothalamic-pituitary-adrenal axis. We report two cases with iatrogenic Cushing's syndrome with different clinical outcomes due to abuse of same potent topical steroid clobetasol propionate. One of them died because of fatal disseminated cytomegalovirus infection. The other patient recovered completely. Physicians and parents should be informed about the adverse effects of such potent topical… CONTINUE READING
12 Citations
13 References
Similar Papers

Citations

Publications citing this paper.
Showing 1-10 of 12 extracted citations

References

Publications referenced by this paper.
Showing 1-10 of 13 references

Adverse effects of topical glucocorticosteroids

  • UR Hengge, T Ruziska, RA Shwartz
  • J Am Acad Dermatol
  • 2006

Post marketing safety review—PID D010141. Drugs: topical corticosteroids

  • J. Weaver
  • FDA Web site
  • 2001

Efficacy and safety of wet-wrap dressings in children with severe atopic dermatitis: influence of cortico-steroid dilution

  • A Wolkerstorfer, RL Visser, FB De Waard van der Spek
  • Br J Dermatol
  • 2000

Similar Papers

Loading similar papers…